MAUDE Adverse Event Report: BAXTER HEALTHCARE - ENGLEWOOD EXTENSION SET, PUMP, MLL TO ML; SYRINGE, PISTON

BAXTER HEALTHCARE - ENGLEWOOD EXTENSION SET, PUMP, MLL TO ML; SYRINGE, PISTON
Catalog Number H93887
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received and is currently awaiting evaluation.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a black particle was found inside the male luer lock connector of a fluid transfer extension set.This occurred during compounding setup.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
The device was received for evaluation.Visual inspection revealed an embedded dark spot in one of the two luer lock caps.The particle was not exposed to the fluid pathway.Microscopic inspection revealed that the particulate matter was approximately 0.05 inches in length.Fourier transform infrared (ftir) spectroscopy and scanning electron microscopy with energy dispersive x-ray spectroscopy (sem-eds) were performed on the particle.A portion of the luer cap was sampled for comparison.Analysis revealed that the particulate matter was comprised of polyethylene and possible other materials or thermal degradation.Analysis of the cap material revealed that the cap was made of polyethylene.The reported condition was verified.The cause of the condition was not determined.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
EXTENSION SET, PUMP, MLL TO ML
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BAXTER HEALTHCARE - ENGLEWOOD
englewood CO
MDR Report Key7361451
Report Number1416980-2018-01507
Device Sequence Number16171417
Product Code FMF
UDI-Device Identifier00085412476841
UDI-Public(01)00085412476841
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K872743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2019
Device Catalogue NumberH93887
Device Lot Number1205286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer03/30/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1